MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/100/90; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/100/90; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430462
Medical Device Problem Code Labelling, Instructions for Use or Training Problem (1318)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/04/2020
Type of Reportable Event Malfunction
Event or Problem Description
A pulsar-18 t3 peripheral stent system was selected for treatment.During the procedure the inner unsterile pouch was handed to the scrub nurse and placed onto the sterile field.Then the inner unsterile pouch was opened up on the sterile field, the sterile tray was removed and the device was implanted.
 
Additional Manufacturer Narrative
Neither the complaint instrument nor the packaging was returned for technical investigation.Therefore, no technical investigation on the subject could be performed.The production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.Review of the production documentation for the product detailed above verified that the instrument was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.The ifu clearly states that the foil pouch within the outer packaging is not a sterile barrier.The inner pouch within the foil pouch is the sterile barrier.Only the contents of the inner pouch are sterile.The outer surface of the inner pouch is not sterile.Furthermore, the warning sign on the aluminum pouch clearly states: this foil pouch is not a sterile barrier.Only the contents of the inner pouch can be placed into the sterile field.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause was determined.The root cause for the complaint event is related to the handling of the cathlab staff during the preparation for the intervention.

Brand Name
PULSAR-18 T3 6/100/90
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key10478573
Report Number1028232-2020-03709
Device Sequence Number2536393
Product Code NIP
UDI-Device Identifier07640130446601
UDI-Public07640130446601
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2023
Device Model Number430462
Device Catalogue NumberSEE MODEL NO.
Device Lot Number03203676
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/01/2020
Supplement Date Received by Manufacturer10/21/2020
Initial Report FDA Received Date09/01/2020
Supplement Report FDA Received Date10/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1